Nebraska, 2005

Hail in Nebraska, August 10, 2005

August 10, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 10, 1:30 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 10, 1:30 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT WED AUG 10 2005

.DISCUSSION...

18Z SURFACE ANALYSIS CONTINUED TO SHOW STATIONARY FRONT IN PLACE
FROM NORTHWEST KANSAS ACROSS SOUTH CENTRAL AND SOUTHEAST NEBRASKA
INTO EXTREME NORTHERN MISSOURI. SOME ELEVATED CONVECTION WAS LOCATED
OVER CENTRAL NEBRASKA IN THE VICINITY OF THE 850MB FRONT INDICATED
ON MORNING UA ANALYSIS. FORECAST EXPECTED TO REMAIN CHALLENGING
THROUGH THE WEEKEND AS AREA REMAINS ON THE SOUTHERN EDGE OF FASTER
UPPER LEVEL FLOW AND SURFACE BOUNDARY FORECAST BY BOTH NAM AND GFS TO
REMAIN IN THE VICINITY OF THE CWA DURING THE PERIOD.

SOME ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN PARTS OF THE
FORECAST AREA EARLY TONIGHT WITH BETTER CHANCE OF MORE WIDESPREAD
ACTIVITY LATE TONIGHT INTO THURSDAY AS MID LEVEL WAVE APPROACHES AND
MOVES THROUGH THE REGION. LESS CERTAINTY IN REGARDS TO TIMING AND
LOCATION OF PRECIP BEYOND THIS TIME AS MODELS DIFFER IN HANDLING OF
SURFACE BOUNDARYS WITH GFS FURTHER SOUTH WITH INITIAL FRONT AND ALSO
INDICATING A SECONDARY FRONT ALONG THE SOUTH DAKOTA NEBRASKA BORDER
BY FRIDAY EVENING. THIS RESULTS IN A SPLIT PRECIPITATION PATTERN
NORTH AND SOUTH OF THE AREA ALONG THE TWO BOUNDARYS DURING THIS
TIME. DUE TO THE UNCERTAINTY HAVE CONTINUED WITH MENTION OF POPS
THROUGH THE WEEKEND ACROSS THE AREA. ONLY MINOR CHANGES ELSEWHERE
THROUGH THE SHORT TERM PERIOD.

IN THE EXTENDED PERIOD...UPPER PATTERN BEGINS TO CHANGE AS BOTH
ECMWF AND GFS INDICATE TROF DEVELOPING OFF THE WEST COAST BY
TUESDAY. LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT
THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Aug 10, 4:00 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT WED AUG 10 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111131-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT
OVER MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MAIN THREAT
FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS.

A STATIONARY BOUNDARY EXTENDS ACROSS EXTREME SOUTHEAST NEBRASKA AND
INTO SOUTHWEST IOWA. THE ATMOSPHERE ALONG THIS BOUNDARY HAS BECOME
MODERATELY UNSTABLE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE
POSSIBLE ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. OTHER NON-
SEVERE THUNDERSTORMS WILL CONTINUE TO BE SCATTERED THIS EVENING
ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. LATER THIS
EVENING...THE THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE AS A
STRONG PUSH OF WARM MOIST AIR FROM THE SOUTH MOVES NORTH ACROSS THE
AREA. SOME OF THESE THUNDERSTORMS MAY CONTAIN SEVERE HAIL...BUT THE
DAMAGING WIND THREAT SHOULD SIGNIFICANTLY LESSON AFTER THE EVENING
HOURS. IN ADDITION TO THE HAIL THREAT TONIGHT...SOME LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...MAINLY OVER NORTHEAST NEBRASKA AND WEST
CENTRAL IOWA.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING THE
DAY ON THURSDAY AS THE SURFACE BOUNDARY REMAINS IN THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND. THE BEST THREAT FOR SEVERE WEATHER WILL BE DURING THE DAY
AND EVENING ON FRIDAY. OTHERWISE GENERALLY NON SEVERE THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.

BOUSTEAD

The radar

The Omaha radar (KOAX), 75 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Butler

When
August 10, 4:20 PM CST
Where
Butler County, 3 mi E of Rising City
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.200, -97.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473534.